Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

swollen and painful mandibular gland, antibiotics, prednisone, infection in gland

My mandibular gland is swollen the size of a baseball and painful for the past 3 weeks. I went through a dose of antibiotics with no results. I have am now taking a second dose of another antibiotic and predinsone. It s been a week and the welling is worse. My dr. sent me to the ER, I was given a CT scan an IV antibiotic and pain medication. My white count is only 9,000, yet they say I have a bad infection in the gland. It doesn t make sense . Help!
Asked On : Thu, 10 May 2012
Answers:  2 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi welcome to HCMForum. your swelling may be of dental origin , carries tooth can lead to such swelling and relieved only after extraction of the teeth. tooth may not show pain.other wise your swelling appears to of chronic origin. it may be tb, if habbituted for tobacco chewing or smoking may be of malignancy. it could of less serius anaerobic infections . but for confermation biopsy may be necessory. I advise you to consult a surgeon for diagnosis & treat ment. dont worry you will be fine.
Answered: Thu, 10 May 2012
I find this answer helpful
Dentist, Implantology Dr. Shashi Ranjan's  Response
just get an occlusal radiograph of that area & consult oral & maxillofacial surgeon. it may be due to calculi i.e stone in the gland ducts.
Answered: Thu, 10 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor